Tennessee, 2016Damaging Wind in Tennessee, August 20, 2016
August 20, 2016 · NWS OHX · 1 event in 1 county or zone
Scattered thunderstorms developed across Middle Tennessee during the afternoon hours on August 20. One report of wind damage was received.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed across Middle Tennessee during the afternoon hours on August 20. One report of wind damage was received.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Aug 20, 1:35 PM CST, 1 hour 18 minutes earlier.
Area forecast discussion, Aug 20, 1:35 PM CST, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
235 PM CDT SAT AUG 20 2016
.DISCUSSION...
Scattered showers and a few strikes of lightning are present in the
CWA. This activity is associated with large scale Central US trough.
At the sfc cold front is expected to move through the area tomorrow
morning. Rain chances and cloud cover will decrease from northwest to
southeast. By the afternoon rain chances should be confined mainly
south of I-40 and the plateau counties. 12z models were a little
slower than the 00z runs with pushing the front through. People who
are outside doing late afternoon yard work tomorrow should begin to
feel a noticeable difference in humidity levels and a refreshing
northwest breeze. Our streak of days above 70 degrees still looks
like it will be broken tomorrow just before midnight leaving the
streak at 49 days.
Monday looks like a great way to start the work week with mostly
clear skies, highs in the upper 70s on the plateau and low 80s
elsewhere, and dew points in the upper 50s to lower 60s. Tuesday
looks like another nice day that will be a couple degrees warmer and
dew points temperatures that will begin to creep up again. Sfc high
that will be anchored over the KY, IN, and OH area by Monday morning
will slide east and be centered near the nation's capital on
Tuesday. Models begin to diverge a bit on Wednesday with the GFS
being more aggressive in regards to QPF. This is thanks in part to
the GFS skirting a shortwave disturbance across the area with
increased upper level moisture. Regardless, rain chances will return
on Wednesday and Thursday. GFS and ECMWF both have another front
moving into the CWA on Friday along with an associated rain
chance.
&&
.AVIATION...
18Z TAF DISCUSSION.
BNA/CKV/CSV...Surface map at 17Z shows a cold front almost to the
Mississippi River, with scattered showers moving across Middle &
West Tennessee ahead of the boundary. Ceilings have recovered to
VFR heights, and should stay that way until overnight and Sunday
morning as the front comes through and brings a swath of MVFR
ceilings. Showers will end from west to east tonight and tomorrow
morning as winds shift around to the NW.
&&
.PRELIMINARY POINT TEMPS/POPS...
Nashville 72 82 62 84 62 / 80 30 0 0 10
Clarksville 68 80 59 82 60 / 80 10 0 0 10
Crossville 68 77 57 79 58 / 80 60 10 0 0
Columbia 71 82 60 83 61 / 70 40 0 0 10
Lawrenceburg 71 81 61 83 61 / 70 50 0 0 10
Waverly 69 81 60 82 61 / 70 20 0 0 10
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
DISCUSSION......10/Reagan
AVIATION........08
Hazardous weather outlook, Aug 20, 4:03 AM CST, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
503 AM CDT SAT AUG 20 2016
TNZ005>011-023>034-056>066-075-077>080-093>095-211015-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
503 AM CDT SAT AUG 20 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
SHAMBURGER
In the hours before
Special weather statement, Aug 20, 2:50 PM CST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
350 PM CDT SAT AUG 20 2016
TNZ059>062-075-202115-
MARSHALL TN-RUTHERFORD TN-MAURY TN-WILLIAMSON TN-BEDFORD TN-
350 PM CDT SAT AUG 20 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN RUTHERFORD...
WILLIAMSON...NORTHEASTERN MARSHALL...NORTHWESTERN BEDFORD AND
NORTHEASTERN MAURY COUNTIES UNTIL 415 PM CDT...
AT 350 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR THOMPSON'S STATION TO COLUMBIA. MOVEMENT
WAS EAST AT 40 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MURFREESBORO...FRANKLIN...COLUMBIA...SMYRNA...BRENTWOOD...
LA VERGNE...SPRING HILL...NOLENSVILLE...THOMPSON'S STATION...
CHAPEL HILL...EAGLEVILLE...I-65 EAST OF COLUMBIA...UNIONVILLE...
TRIUNE...LEIPERS FORK...ROCKVALE...THOMPSONS STATION AND ROVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 3553 8715 3594 8701 3600 8670 3598 8667
3597 8662 3598 8661 3599 8662 3601 8661
3602 8659 3605 8643 3603 8640 3604 8639
3552 8658
TIME...MOT...LOC 2050Z 263DEG 35KT 3588 8697 3561 8706
ROSEThunderstorm Wind, Williamson
- When
- August 20, 2:53 PM CST
- Where
- Williamson County, 0.63 mi NNE of Little Texas
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Social Media
- Coordinates
- 35.809, -86.778
TSpotter Twitter reports indicated a few trees were blown down on Harpeth-Peytsonville Road west of College Grove.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Wind in Michigan, August 20, 2016$5.5 million · EF1 · 7 events
- Tornado in Kentucky, August 20, 2016$100,000 · EF0 · 1 event
- Flash Flooding in Texas, August 20 to 21, 201634 events
- Tornadoes in Ohio, August 20, 2016$41,000 · EF0 · 2 events
- Excessive Heat in Delaware, August 20, 20163 injured · 1 event
- Tornado in Wisconsin, August 20, 2016$25,000 · EF0 · 1 event
- Flash Flooding in New York, August 20, 201610 events
- Flash Flooding in Arkansas, August 20, 20164 events
- Flash Flooding and Hail in Arizona, August 20, 20161.25 in hail · 4 events
- Tornadoes in Indiana, August 20, 2016EF0 · 3 events
- Damaging Winds in South Carolina, August 20, 201650 kt wind · 3 events
- Flash Flooding in Texas, August 20, 20162 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 656908.